CaltechAUTHORS
  A Caltech Library Service

Elementary abelian 2-subgroups of Sidki-type in finite groups

Aschbacher, Michael and Guralnick, Robert and Segev, Yoav (2007) Elementary abelian 2-subgroups of Sidki-type in finite groups. Groups, Geometry, and Dynamics, 1 (4). pp. 347-400. ISSN 1661-7207. https://resolver.caltech.edu/CaltechAUTHORS:20100503-094555816

[img] PDF - Published Version
Restricted to Repository administrators only
See Usage Policy.

526Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20100503-094555816

Abstract

Let G be a finite group. We say that a nontrivial elementary abelian 2-subgroup V of G is of Sidki-type in G, if for each involution i in G, C_V(i) ≠ 1. A conjecture due to S. Sidki (J. Algebra 39, 1976) asserts that if V is of Sidki-type in G, then V ∩ 0_2(G) ≠ 1. In this paper we prove a stronger version of Sidki’s conjecture. As part of the proof, we also establish weak versions of the saturation results of G. Seitz (Invent. Math. 141, 2000) for involutions in finite groups of Lie type in characteristic 2. Seitz’s results apply to elements of order p in groups of Lie type in characteristic p, but only when p is a good prime, and 2 is usually not a good prime.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.4171/GGD/18DOIUNSPECIFIED
http://www.ems-ph.org/journals/show_abstract.php?issn=1661-7207&vol=1&iss=4&rank=1PublisherUNSPECIFIED
Additional Information:© 2007 European Mathematical Society. Received November 3, 2006; revised March 6, 2007. Partially supported by NSF-0504852. Partially supported by NSF-0140578. Partially supported by BSF grant no. 2004-083. The referee report consisted of six pages of detailed, useful comments. We thank and applaud the referee for this work.
Funders:
Funding AgencyGrant Number
NSF0504852
NSF0140578.
United States-Israel Binational Science Foundation (BSF)2004-083
Subject Keywords:finite simple groups; involutions; parabolic subgroups; fundamental subgroups; saturation
Issue or Number:4
Classification Code:Mathematics Subject Classification (2000): Primary 20D05; Secondary 20D06, 20D08.
Record Number:CaltechAUTHORS:20100503-094555816
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20100503-094555816
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:18097
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:05 May 2010 16:00
Last Modified:03 Oct 2019 01:38

Repository Staff Only: item control page